Alert archive / Montana / Red Flag Warnings in 2006

Red Flag Warning 8, NWS Great Falls, MT

August 23, 200618 counties in Montana

NWS Great Falls, MT issued this red flag warning at Aug 23, 2006, 5:28 AM MDT for 18 counties in Montana. It took effect at Aug 23, 2006, 2:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 23, 2006, 5:28 AM MDT (11:28 UTC)
In effect from
Aug 23, 2006, 2:00 PM MDT
Expired
Aug 24, 2006, 12:00 AM MDT
In force
10 hr
Issued by
NWS Great Falls, MT

Counties Blaine County, MT, Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Glacier County, MT, Hill County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Phillips County, MT, Pondera County, MT, Powell County, MT, Teton County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 24 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 11.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2006-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2006-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6234 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTFX 231128
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
528 AM MDT WED AUG 23 2006

MTZ112>114-232130-
/O.NEW.KTFX.FW.W.0008.060823T2000Z-060824T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
528 AM MDT WED AUG 23 2006

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES
FOR NORTHCENTRAL MOTNANA...

FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE:
112...113...114

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. 

GUSTY WEST WINDS WILL DEVELOP OVER NORTHCENTRAL MONTANA THIS
AFTERNOON AND CONTINUE THROUGH EARLY THIS EVENING. WEST WINDS OF
15 TO 20 MPH WITH GUSTS UP TO 30 MPH ARE EXPECTED OVER EASTERN
PORTIONS OF NORTHCENTRAL MONTANA WITH WEST WINDS OF 15 TO 25 MPH
WITH GUSTS TO 35 MPH ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT
PLAINS. WHILE RELATIVE HUMIDITIES WILL BE SOMEWHAT IMPROVED
OVER YESTERDAY...TEMPERATURES WILL STILL BE WELL ABOVE AVERAGE TODAY
WITH AFTERNOON RELATIVE HUMIDITIES FALLING INTO THE TEENS ACROSS
MOST OF THE LOWER ELEVATIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

MTZ115>118-232130-
/O.NEW.KTFX.FW.W.0008.060823T2000Z-060824T0600Z/
CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
528 AM MDT WED AUG 23 2006

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES
ALONG WITH A COLD FRONT PASSAGE AND SCATTERED THUDNERSTORMS
THIS EVENING FOR PORTIONS OF CENTRAL AND SOUTHWEST MONTANA...

FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE:
115...116...117...118

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT
MDT TONIGHT. 


GUSTY WEST WINDS AT 10 TO 20 MPH WILL DEVELOP OVER NORTHERN
PORTIONS OF CENTRAL MONTANA THIS AFTERNOON AND SPREAD SOUTH THIS
EVENING. A COLD FRONT WILL THEN PUSH SOUTH ACROSS CENTRAL
MONTANA THIS EVENING WITH WINDS SHIFTING TO THE NORTHWEST AND
INCREASING TO 15 TO 25 MPH WITH GUSTS UP TO 30 MPH BEHIND THE
COLD FRONT. IN ADDITION...RELATIVE HUMIDITIES WILL AGAIN FALL INTO
THE TEENS THIS AFTERNOON WITH VERY WARM TEMPERATURES. SCATTERED
THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP LATE THIS AFTERNOON AND
EVENING...SOME OF WHICH MAY INITIALLY BE DRY WITH LITTLE OR NO
RAINFALL EARLY IN THE EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
3 follow-up statements
000 
WWUS85 KTFX 232123
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
323 PM MDT WED AUG 23 2006

MTZ112>114-240300-
/O.CON.KTFX.FW.W.0008.000000T0000Z-060824T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
323 PM MDT WED AUG 23 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING.

THIS INCLUDES FIRE WEATHER ZONES...112...113...114.

GUSTY WEST WINDS WILL CONTINUE TO DEVELOP OVER NORTH CENTRAL MONTANA
THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. WEST WINDS OF 10 TO
20 MPH ARE EXPECTED OVER ZONE 113. ALONG THE ROCKY MOUNTAIN FRONT...ZONES
112 AND 114...WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE
EXPECTED THROUGH THE EVENING. THIS COMBINED WITH RELATIVE
HUMIDITIES OF 10 TO 20 PERCENT WILL CAUSE RED FLAG CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

MTZ115>118-240530-
/O.CON.KTFX.FW.W.0008.000000T0000Z-060824T0600Z/
CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
323 PM MDT WED AUG 23 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT
MDT TONIGHT.

THIS INCLUDES FIRE WEATHER ZONES...115...116...117...118.

NORTH WINDS THIS AFTERNOON WILL SHIFT NORTHWESTERLY TO 15 TO 30
MPH WITH GUSTS TO 40 MPH THIS EVENING AS A STRONG COLD FRONT
SWEEPS ACROSS CENTRAL AND SOUTHERN MONTANA. THIS COMBINED WITH
RELATIVE HUMIDITIES OF 10 TO 20 PERCENT WILL CAUSE RED FLAG
CONDITIONS. ISOLATED THUNDERSTORMS WILL ALSO DEVELOP THIS
EVENING...SOME OF WHICH MAY BE DRY. ANY STORM THAT DEVELOP WILL
PRODUCE GUSTY WINDS WITH GUSTS UP TO 50 MPH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KTFX 240247
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
847 PM MDT WED AUG 23 2006

MTZ112>114-240400-
/O.EXP.KTFX.FW.W.0008.000000T0000Z-060824T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
847 PM MDT WED AUG 23 2006

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

WEST WINDS HAVE DECREASED TO 5 TO 10 MPH AND RELATIVE HUMIDITIES
ARE EXPECTED TO SIGNIFICANTLY CLIMB IN THE NEXT FEW HOURS.
THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9
PM.

$$

MTZ115>118-240600-
/O.CON.KTFX.FW.W.0008.000000T0000Z-060824T0600Z/
CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
847 PM MDT WED AUG 23 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT
MDT TONIGHT.

THIS INCLUDES FIRE WEATHER ZONES...115...116...117...118.

NORTHWESTERLY OF 15 TO 30 MPH HAVE DEVELOP OVER PARTS OF 118 AND
ARE EXPECTED TO BECOME MORE WIDESPREAD THIS EVENING AS A COLD
PASSES THROUGH THE AREA. THESE WINDS COMBINED WITH RELATIVE
HUMIDITIES OF 10 TO 20 PERCENT WILL CAUSE RED FLAG CONDITIONS.
ISOLATED THUNDERSTORMS MAY ALSO DEVELOP THIS EVENING...SOME OF
WHICH MAY BE DRY. ANY STORM THAT DEVELOP WILL PRODUCE GUSTY WINDS
WITH GUSTS UP TO 50 MPH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KTFX 240557
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
1157 PM MDT WED AUG 23 2006

MTZ115>118-240700-
/O.EXP.KTFX.FW.W.0008.000000T0000Z-060824T0600Z/
CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
1157 PM MDT WED AUG 23 2006

...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

THE RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. 

RELATIVE HUMIDITIES HAVE RISEN ABOVE 20 PERCENT ACROSS MUCH OF THE
AREA AND WILL CONTINUE TO CLIMB THROUGH TONIGHT AS A COOLER
AIRMASS FILTERS INTO THE REGION BEHIND A COLD FRONT. THEREFORE THE
RED FLAG WARNING WILL EXPIRE AT MIDNIGHT TONIGHT. NORTHWEST WINDS
MAY CONTINUE TO BE GUSTY AT TIMES THROUGH 2AM BUT WILL DECREASE
BY MORNING. SCATTERED LIGHT RAIN SHOWERS AND ISOLATED
THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH TONIGHT AS
WELL.

$$
HOENISCH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Aug 23, 4:00 AM MDT, 1 hour 28 minutes earlier.

Area forecast discussion, Aug 23, 4:00 AM MDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
400 AM MDT WED AUG 23 2006

.DISCUSSION...

TODAY THROUGH FRIDAY...A DISTURBANCE EMBEDDED WITHIN AN UPPER LEVEL
TROUGH ALONG THE WEST COAST WILL GRADUALLY PROGRESS INLAND TODAY
AND MOVE ACROSS THE STATE LATE TONIGHT THROUGH THURSDAY MORNING. A
WEAK COOL FRONT IS DRAPED ACROSS CENTRAL MT THIS MORNING AND THIS
FEATURE WILL REMAIN STATIONARY THROUGH MOST OF THE DAY BEFORE
BEING KICKED SOUTHEAST THIS EVENING AS THE DISTURBANCE ENTERS
WESTERN MT. SLIGHT COOLING HAS OCCURRED BEHIND THE FRONT..HOWEVER
TEMPERATURES WILL STILL BE ABOVE AVERAGE THIS AFTERNOON.
BREEZY WEST WINDS WILL DEVELOP OVER NORTHCENTRAL MT BEHIND THE
FRONTAL BOUNDARY THIS AFTERNOON WITH BREEZY NW WINDS DEVELOPING
LATE THIS AFTERNOON AND EVENING ACROSS CENTRAL AND SW MT AS THE
FRONT PUSHES THROUGH THOSE REGIONS LATE THIS AFTERNOON AND
EVENING. EXPECT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS TO
DEVELOP ALONG THE FRONT THIS AFTERNOON AND EVENING AS WELL ACROSS
CENTRAL AND EASTERN ZONES. THE MAIN UPPER LEVEL TROUGH AXIS THEN
MOVES ONSHORE THURSDAY AND ACROSS THE FORECAST AREA THURSDAY NIGHT
AND FRIDAY WITH MODELS STILL HAVING SOME DIFFICULTY WITH THE
DEPTH OF THE TROUGH OF AS IT CROSSES THE AREA. SHOULD SEE ENOUGH
COOLING WITH THE UPPER TROUGH TO BRING TEMPS BACK TO SEASONAL
AVERAGES BY THURSDAY AND SLIGHTLY BELOW AVERAGE FRIDAY. WHILE
MOISTURE APPEARS TO BE LIMITED WILL ALSO SEE ENOUGH INSTABILITY
FOR A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS AND FOR NOW HAVE
KEPT POPS BROAD-BRUSHED ACROSS THE ENTIRE AREA. HOENISCH

FRIDAY NIGHT THROUGH MONDAY NIGHT...MAIN PORTION OF UPPER LEVEL
TROUGH PROGRESSES EAST OF MONTANA FRIDAY NIGHT BUT LEAVES A DIGGING
SHORTWAVE OVER SOUTHERN IDAHO. THIS FEATURE WILL KEEP A SLIGHT
CHANCE OF CONVECTIVE ACTIVITY LINGERING OVER SOUTHWEST MONTANA INTO
SATURDAY. THIS FEATURE FINALLY DISSIPATES AND MOVES OFF ALLOWING AN
UPPER LEVEL RIDGE TO BUILD OVER THE NORTHERN ROCKY MOUNTAINS SUNDAY
AND MONDAY. THIS PATTERN WILL ALLOW MUCH ABOVE SEASONAL TEMPERATURES
TO RETURN ALONG WITH DRY CONDITIONS. AN UPPER LEVEL TROUGH WILL
BEGIN TO MOVE INLAND OVER THE PACIFIC NORTHWEST BY LATE MONDAY.
INCREASING SOUTHWEST FLOW ALOFT SHOULD ALLOW FOR A SLIGHT CHANCE OF
THUNDERSTORMS OVER THE MOUNTAINS OF SOUTHWEST MONTANA. MPJ

TUESDAY THROUGH WEDNESDAY...MODELS ARE IN FAIR AGREEMENT DURING THIS
PERIOD.  AN UPPER LEVEL TROUGH MOVES ONTO THE WEST COAST WITH A
SOUTHWESTERLY FLOW ALOFT ACROSS THE AREA.  LIMITED MOISTURE IN THIS
FLOW WOULD RESULT IN CLEAR TO PARTLY CLOUDY SKIES ACROSS THE REGION
WITH ONLY A FEW...MAINLY AFTERNOON AND EVENING...THUNDERSTORMS ALONG
THE CONTINENTAL DIVIDE.  A WEAK DISTURBANCE BRUSHES OUR SOUTHWEST
WEDNESDAY EVENING BRINGING ISOLATED AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS TO SOUTHWEST MONTANA AS WELL.  TEMPERATURES WILL
COOL A FEW DEGREES...BUT WILL BE SEVERAL DEGREES ABOVE SEASONAL
AVERAGES.  EK

&&

.AVIATION...
UPDATED 0420Z.
AN UPPER LEVEL LOW PRESSURE TROF IS MOVING THROUGH THE WESTERN US.
LOW LEVELS OF THE AIRMASS ARE VERY DRY AND THE AIRMASS IS RAPIDLY
BECOMING STABLE. STRONGER WEST WINDS WILL DEVELOP WEDNESDAY AS THE
LOW PRESSURE TROF APPROACHES...THEN SHIFT TO THE NORTHWEST AS A COLD
FRONT MOVES INTO THE AREAS FROM THE NORTHWEST.

&&

.FIRE WEATHER...
WHILE SLIGHT COOLING AND IMPROVEMENT OF RH WILL OCCUR OVER THE
REGION TODAY...RELATIVE HUMIDITIES WILL STILL DROP INTO THE TEENS
ACROSS MOST OF THE FIRE DISTRICTS THIS AFTERNOON. IN ADDITION...BREEZY
WEST WINDS WILL DEVELOP IN THE POST-FRONTAL AIRMASS OVER
NORTHCENTRAL MT TODAY. OVER CENTRAL AND SW MT...EXPECT WINDS TO
PICK UP LATE THIS AFTERNOON THEN SHIFT TO THE NW AND INCREASE THIS
EVENING WITH THE PASSAGE OF A COLD FRONT. WILL ALSO SEE WIDELY
SCATTERED THUNDERSTORMS ALONG THE FRONT...SOME OF WHICH MAY
INITIALLY BE DRY LATE THIS AFTERNOON. ALL THESE FACTORS COMBINE TO
CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS A GOOD PORTION OF
THE FORECAST AREA TODAY AND WILL ISSUE A RED FLAG WARNING FOR ALL
ZONES FOR THESE CONDITIONS THIS AFTERNOON AND EVENING. HOENISCH

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  90  52  78  48 /  10  20  10  10
CTB  85  50  75  47 /   0  10  10  10
HLN  92  54  80  53 /  20  30  20  20
BZN  92  48  79  45 /  20  30  20  20
WEY  84  37  76  38 /  20  20  20  10
DLN  88  48  78  48 /  10  10  20  20
HVR  92  54  81  50 /  10  10  20  10
LWT  87  52  76  48 /  20  30  20  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT
TONIGHT FOR FIRE ZONES 110-111-115-116-117-118.

RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR FIRE ZONES 112-113-114.

&&

SHORT TERM...HOENISCH
LONG TERM...MPJ/EK
AVIATION...MPJ

WEATHER.GOV/GREATFALLS

Nearby

Red Flag Warnings in Montana, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.